MAUDE Adverse Event Report: STRYKER TRAUMA KIEL UNIVERSAL ROD T2 FEMUR Ø9 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER TRAUMA KIEL UNIVERSAL ROD T2 FEMUR Ø9 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 1806-0110
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
It was reported, during the surgery when inserting a femoral nail, the rod was placed on the insertion handle in order to reposition the nail somewhat proximally.When the nail was knocked out, the entire thread was torn out.The surgery could be finished without any problems.
 
Additional Manufacturer Narrative
The reported event could be confirmed.The device inspection revealed the following: a universal rod t2 femur ø9 mm was received for evaluation.The returned device shows traces of a high frequently usage.The thread of the universal rod was found completely broken off.It broke at the last windings.The breakage surfaces show a smooth structure.Plastic deformation along the breakage surfaces is not found.The broken off part was returned as well.The breakage surfaces show the typically structure of a brittle fracture, most likely due to a bending overload.Functional inspection: due to the nature of the returned device, a functional inspection was not possible.Dimensional inspection: due to the nature of the returned device, a dimensional inspection was not possible.However, during manufacturing, functionality test and dimensional inspection were done according to specifications.During the inspection, all devices met the specifications.Based on investigation, the root cause was attributed to a user related issue.The failure was caused by inadequate handling.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, the investigation report will be updated.
 
Event or Problem Description

Brand Name
UNIVERSAL ROD T2 FEMUR Ø9 MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
DE  D-24232
MDR Report Key9787956
Report Number0009610622-2020-00088
Device Sequence Number11425603
Product Code LXH
UDI-Device Identifier04546540196019
UDI-Public04546540196019
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1806-0110
Device Catalogue Number18060110
Device Lot NumberK724577
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/03/2020
Initial Date Received by Manufacturer 02/11/2020
Supplement Date Received by Manufacturer05/06/2020
Initial Report FDA Received Date03/04/2020
Supplement Report FDA Received Date06/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1